AAC に報告された、PJI におけるエンピリック治療と副作用に関する前向き研究。
Objectives: The empirical use of vancomycin in combination with a broad-spectrum betalactam is currently recommended after the initial surgery of prosthetic joint infection (PJI). However, the tolerability of such high-dose intravenous regimens is poorly known.Patient and methods: Adult patients receiving an empirical antimicrobial therapy (EAT) for a PJI were enrolled in a prospective cohort study (2011-2016). EAT-related adverse events (AE) were described according to the common terminology criteria for AE (CTCAE), and their determinants were assessed by logistic regression and Kaplan-Meier curve analysis.Results: The EAT of the 333 included patients (median age, 69.8 (IQR, 59.3-79.1)) mostly relies on vancomycin (n=229, 68.8%), piperacillin/tazobactam (n=131, 39.3%) and/or 3rdGC (n=50, 15%). Forty-two (12.6%) experienced an EAT-related AE. Ten (20.4%) AE were severe (CTCAE grade ≥3). The use of vancomycin (OR, 6.9; 95%CI, 2.1-22.9), piperacillin/tazobactam (OR, 3.7; 95%CI, 1.8-7.2) or the combination of both (OR, 4.1; 95%CI, 2.1-8.2) were the only AE predictors. Acute kidney injury (AKI) was the most frequent AE (n=25; 51.0% of AE), and was also associated with the use of the vancomycin and piperacillin/tazobactam combination (OR, 6.7; 95%CI, 2.6-17.3). A vancomycin plasma overexposure was noted in 9 (37.5%) of the vancomycin-related AKI, only. Other vancomycin-based therapies were significantly less at risk of AE and AKI.Conclusions: The EAT of PJI is associated with an important rate of AE, linked with the use of the vancomycin and piperacillin/tazobactam combination. These results corroborate recent finding suggesting a synergic toxicity of these drugs in comparison with vancomycin-cefepime, which remain to be evaluated in PJI.
VCM + TAZ/PIPC はAKIリスクを高めるよという報告でした。
Acute renal failure attributable to vancomycin should prompt discontinuation of the drug. While vancomycin-induced nephrotoxicity is usually reversible, it can be difficult to distinguish between drug-induced nephrotoxicity and acute interstitial nephritis; in addition, worsening renal function can be a marker of uncontrolled infection.
The nephrotoxic potential of vancomycin is not fully understood. Some studies of contemporary vancomycin formulations have observed acute decline in renal function associated with vancomycin monotherapy in 5 to 15 percent of patients . Nephrotoxicity has been associated with steady-state vancomycin trough concentrations exceeding 15 mcg/mL.
Total daily vancomycin dose >4 g has been shown to be a risk factor for nephrotoxicity. It is unclear whether this observation reflects difficulties in estimating renal function in obese patients or an increased risk in obese patients (as a consequence of weight-based dosing). Additional risk factors for nephrotoxicity associated with vancomycin include duration of therapy, concurrent use of other nephrotoxic agents, presence of underlying renal dysfunction, and critical illness.
Nephrotoxicity associated with coadministration of vancomycin and an aminoglycoside is well established. The incidence of acute renal failure in this setting may be as high as 20 to 30 percent.
Nephrotoxicity associated with coadministration of vancomycin and piperacillin-tazobactam has been described; the odds ratio of acute kidney injury (AKI) associated with coadministration of these drugs is approximately 3.5 (relative to vancomycin monotherapy and coadministration with other beta-lactams, notably cefepime). Use of prolonged infusions of piperacillin-tazobactam does not appear to affect the rate of AKI when coadministered with vancomycin. Therefore, in patients receiving vancomycin who also require antimicrobial therapy against gram-negative pathogens, use of a cephalosporin (rather than piperacillin-tazobactam) may avoid the increased risk of nephrotoxicity; if anaerobic coverage is needed, metronidazole can be added to this alternative regimen. This alternative regimen would lack activity against some enterococci (notably E. faecalis) and reduce activity against methicillin-susceptible S. aureus (if second- or third-generation cephalosporins such as ceftazidime or cefepime are used).